MAUDE Adverse Event Report: HTL-STREFA S.A. DROPLET PEN NEEDLES 32G X 5MM

HTL-STREFA S.A. DROPLET PEN NEEDLES 32G X 5MM
Model Number 32G X 5MM
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Fragmentation (1261)
Health Effect - Clinical Codes Bruise/Contusion (1754); Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
Patient called on (b)(6) 2023 at 3:55 pm.Patient received 1 box of droplet pen needles 32g x 5mm from stop and shop pharmacy with lot number: c46e5.Patient is new to the droplet brand, but she has been injecting insulin for roughly 30 years, and she has not experienced any similar problems before.Patient claims that, of 7 pen needles that she tried, a couple of the pen needles did not pierce her skin easily.Instead, she needed to push on the insulin pen with excessive force in order for the pen needle to penetrate the skin.Those pen needles also bent as she used more force to push the needle into her skin.Post-injection, she claims that some insulin would be on the surface of her skin rather than inside of the skin, making it difficult to tell if she had received her full does of insulin or not.The pen needles also left bruises on her skin.One pen needle broke off inside of her abdomen.The patient then used a razor blade to make an incision in her skin and use tweezers to retrieve the needle.Patient did not seek or receive medical attention, and she does not plan to do so.Specialist asked the patient to inform him if she decides to seek medical attention or if she experiences other adverse health effects.Specialist verified that her injection technique appears to be correct.Patient acknowledges that she had received the droplet instructions for use.Patient did not get counsel from the pharmacist when she purchased the pen needles.Patient injects into her abdomen.She injects "straight-on" and not at an angle.Patient claims to be rotating injection sites.Patient injects twice a day using the novalog 70/30 insulin pen.Patient injects 30 units in the morning and 25 units before going to bed.Patient has included an image of the bruises on her abdomen caused by using droplet pen needles.We are replacing the needles, and we are expecting samples.A per additional information: "the patient never mentioned any unsafe blood sugar levels or other health consequences due to incomplete injections.She mentioned that she received some pen needles of another brand from her pharmacy after this incident- and used those for her injections.However, i'm not sure if she completed all of her scheduled injections before receiving those other pen needles.".

Brand Name
DROPLET PEN NEEDLES 32G X 5MM
Common Device Name
PEN NEEDLES
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL  95-035
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
ozorkow, 95-03 5
PL   95-035
Manufacturer Contact
justyna zemigala
adamowek 7
ozorkow, 95-03-5
PL   95-035
MDR Report Key16751268
Report Number9613304-2023-00009
Device Sequence Number20971484
Product Code FMI
UDI-Device Identifier05907996092680
UDI-Public(01)05907996092680(17)270301(10)C46E5
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/01/2023
Device Model Number32G X 5MM
Device Catalogue Number8314
Device Lot NumberC46E5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale